MAUDE Adverse Event Report: DSM BIOMEDICAL XCM BIOLOGIC TISSUE MATRIX; MESH, SURGICAL, COLLAGEN, LARGE ABDOMINAL WALL DEFECTS

DSM BIOMEDICAL XCM BIOLOGIC TISSUE MATRIX; MESH, SURGICAL, COLLAGEN, LARGE ABDOMINAL WALL DEFECTS
Model Number 30012-31
Medical Device Problem Codes Degraded (1153); Torn Material (3024)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fistula (1862); Sepsis (2067)
Date of Event 06/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the lot history records revealed no deviations that would contribute to suture tear.Given the use of the mesh to bridge a gap in the rectus muscles, excessive forces on the abdominal wall post-operatively may have contributed to the mesh detachment.In addition, presence of bowel contents in the abdominal cavity is known to degrade biologic mesh.
 
Event or Problem Description
The patient was female with a significant surgical history consisting of colectomy, stoma, stoma reversal, fistula, and hernia repair.On (b)(6) 2016, another abdominal surgery was performed that involved significant adhesiolysis, fistula debridement and closure, and resection of previously placed mesh.The surgical site was considered to be contaminated.The surgeon was not able to re-approximate the rectus muscles.Therefore, xcm biologic was implanted to bridge the gap in the abdominal wall.Approximately 2 weeks later, the patient presented with wound dehiscence and a small bowel fistula.Upon reoperation, the surgeon reported that the mesh had detached from the right side and was bunched up on the left side of the abdomen.The mesh was described as jelly-like in appearance.The surgeon removed the xcm biologic mesh and implanted vicryl mesh to cover the defect.The patient was still in the hospital one week later, but was no longer septic.

Brand Name
XCM BIOLOGIC TISSUE MATRIX
Common Device Name
MESH, SURGICAL, COLLAGEN, LARGE ABDOMINAL WALL DEFECTS
Manufacturer (Section D)
DSM BIOMEDICAL
735 pennsylvania drive
exton PA 19341
MDR Report Key5775060
Report Number2530154-2016-00010
Device Sequence Number18967514
Product Code OXK
UDI-Device Identifier00812337020312
UDI-Public00812337020312
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K091499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2017
Device Model Number30012-31
Device Lot NumberC1026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2016
Initial Report FDA Received Date07/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NYLON SUTURE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR